MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA 1.5T; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA 1.5T
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Unspecified Ear or Labyrinth Problem (4474)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report in which a patient claimed to have sustained a ruptured eardrum as a result of an mr examination.
 
Additional Manufacturer Narrative
It is known that the acoustic noise level of an mr system may be high enough to cause discomfort or result in temporary or even permanent loss of hearing when no adequate hearing protection is applied.Philips mr scanners fulfill the requirements as formulated in the iec60601-2-33 standard with respect to the allowed maximum acoustic noise production, and are designed to be significantly quieter than the level set in this standard.Adequate hearing protection is necessary to prevent hearing complaints.The minimum level of protection is prescribed in the instructions for use (ifu): ensure to use acoustic damping of 30db or better.The ifu also states the special attention must be paid to patients to whom the headset or earplugs cannot be applied adequately.Furthermore, it stated that the operator should be trained to fit the earplugs properly.In this case only a headset was provided to the patient, no additional earplugs were used.Input: system: ingenia 1.5t (srn (b)(6)).Sw: r5.7.1.3.Date: (b)(6) 2024.Patient: a female patient, age 22.Time of examination: 18:38- 8:57 hr.Actual scan time: 936 seconds.Results: offered attenuation: 20 db (hearing protection: headset only).Calculation is performed with 20 db.The calculated noise level (dba 1hr): 104.5 dba.Attenuated level is 104.5 - 20 = 84.5 dba.Below '99 dba 1hr"and therefore it is within the limits.

Brand Name
INGENIA 1.5T
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key18814680
Report Number3003768277-2024-01462
Device Sequence Number15496297
Product Code LNH
UDI-Device Identifier00884838009820
UDI-Public884838009820
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA 1.5T
Device Catalogue Number781396
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexFemale
Patient Weight57 KG